MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08955
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot information described as "probable".(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of a cook celect vena cava filter via jugular approach, a performer introducer developed holes in the material.The user attempted to insert the device with the dilator in place; however, the sheath accordion during insertion as the user pushed "as usual".As the device was removed, small holes were observed on the side of the sheath within the accordion folds.The device was exchanged for another introducer; however, the filter was unable to be retrieved.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
H6: ec methods code desc - 5: communication/interviews (4111).Description of event: as reported, during retrieval of a cook celect vena cava filter via jugular approach, a performer introducer developed holes in the material.The user attempted to insert the device with the dilator in place; however, the sheath accordioned during insertion as the user pushed "as usual".As the device was removed, small holes were observed on the side of the sheath within the accordioned folds.The device was exchanged for another introducer; however, the filter was unable to be retrieved.Investigation ¿ evaluation: a document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant did not return the complaint device to cook for investigation.However, the customer did provide photos of the failed device.From review of the provided photos, small holes were confirmed in a staggered pattern on one side of the sheath.No other damage was noted.No additional devices from this lot were retained within the distribution center(s), so no representative device could be investigation.At this time, cook concluded that the device was manufactured to specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ precautions: ¿when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.When puncturing, suturing or incising the tissue near the introducer, use caution to avoid damaging the introducer.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10975159
Report Number1820334-2020-02263
Device Sequence Number3189806
Product Code DYB
UDI-Device Identifier00827002089556
UDI-Public(01)00827002089556(17)231106(10)13468123
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2023
Device Model NumberG08955
Device Catalogue NumberRCFW-10.0-38-30-RB
Device Lot Number13468123
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1